MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Crack (1135); Mechanical Problem (1384); Device Difficult to Setup or Prepare (1487); Mechanical Jam (2983); Operating System Becomes Nonfunctional (2996)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3, a3b, a4 and a5: unknown/ asked but not available.Section d6a: if implanted, give date: not applicable, as there is no indication that the lens was implanted.Section d6b: if explanted, give date: not applicable, as there is no indication that the lens was implanted.Device evaluation: visual inspection reveal the complaint device was received with the plunger rod advanced and overriding a lens stuck in the cartridge.The plunger rod was bent and deformed in the cartridge tube.Viscoelastic residue was distributed through the length of the cartridge.Damage on the cartridge tube was observed and extended to the cartridge tip.The lens module was inspected revealing no damage or viscoelastic residue.Device assembly was inspected revealing no issues.Plunger rod advancement was inspected, presenting with no issues.The lens could not be removed for evaluation.Manufacturing record evaluation: based on the manufacturing records review, and historical complaint review, there is no indication of a product malfunction or product quality deficiency.Conclusion: the complaint issue "dc-stuck in cartridge" and "dc-cartridge damaged" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The complaint issue "dc-difficult to use" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that when advancing the preloaded intraocular lens (iol), the doctor felt resistance and it was increasingly difficult then the lens started to bulge out of the side of the cartridge.The cartridge tip was in contact with patient's eye.The procedure was completed with dib00 lens with 11.50 diopter.No other information is available.
 
Additional Manufacturer Narrative
Corrected data: upon further review, the device codes "cartridge tip cracked/damaged, override and plunger issue" were removed and retained "cartridge damaged, stuck in cartridge and difficult to use" based on reported issue.Based on product evaluation, initially reported issue "damage on the cartridge tube was observed and extended to the cartridge tip".Hence cartridge tip damage was also confirmed.The following sections were also updated: section e2: health professional: yes section e3: occupation: physician.Section g2: report source: health professional, user facility and company representative.Section h6: device code(s): 1487 - "device difficult to setup or prepare (difficult to use), 2983 - mechanical jam (stuck in cartridge), 1069 ¿ break (cartridge damaged)" were retained and removed "1135 ¿ crack (cartridge tip cracked/damaged), 1384 - mechanical problem (override) and 2996 - operating system becomes nonfunctional (plunger rod issue)".Section h6: type of investigation: added 4109 - historical data analysis in addition to 10 - testing of actual/suspected device and 3331 - analysis of production records all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22039594
Report Number3012236936-2025-000135
Device Sequence Number21152440
Product Code HQL
UDI-Device Identifier05050474731592
UDI-Public(01)05050474731592(17)270404
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown